Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 226, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 8, 2004, 4:50 PM CDT for Chippewa County, Dunn County, Wisconsin. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2004, 4:50 PM CDT (21:50 UTC)
- Expired
- Aug 8, 2004, 5:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Chippewa County, WI, Dunn County, WI
The radar
The Minneapolis radar (KMPX), 144 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 5:40 PM CDT | HAIL 0.75 | 1 Ne Eagleton, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 082150 SVRMPX WIC017-033-082245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 450 PM CDT SUN AUG 8 2004 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN DUNN COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 545 PM CDT * AT 444 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED 23 MILES WEST OF BLOOMER...OR ABOUT 15 MILES NORTH OF MENOMONIE...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BLOOMER. SAND CREEK. TILDEN. LAT...LON 4519 9207 4501 9204 4501 9134 4523 9135 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:41 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 8, 1:41 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 141 PM CDT SUN AUG 8 2004 .DISCUSSION... THE NEAR/SHORT TERM FORECAST CHALLENGE ARE THE SEVERE WEATHER THREAT LATE THIS AFTERNOON AND TONIGHT...AND MAX/MIN TEMPERATURES OVER THE NEXT FEW DAYS. VIGOROUS AND COLD VORTEX/UPPER LOW WITH STRONG VORTICITY CENTER WAS OVER NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON. THIS SYSTEM WILL MOVE EAST INTO NORTHERN MN TONIGHT. POTENT UPPER LEVEL JET...80 KNOT IS FORECAST TO PLOW INTO MN THIS EVENING WHICH ALSO DEPICTED GOOD DIFLUENCE ALOFT IN WIND FIELD. MOISTURE PLUME CONTINUE TO ADVECT OVER MUCH OF CWA...EXCEPT OVER THE FAR WESTERN SECTION...WHERE THE UPPER LEVEL JET MAXIMA WAS PUNCHING EASTWARD. BEST CHANCE OF TSRA...ISOLD SEVERE STORMS APPEARS TO BE TAKING SHAPE OVER SOUTHEAST MN AND WEST CNTRL WISCONSIN WITH AIRMASS WITH MAXIMIZE DAYTIME HEATING...MOISTURE PLUME/TRANSPORT AND RIGHT ENTRANCE REGION OF THE JET MAXIMA. CAP HAS NEARLY ERODED. LAPS STILL SHOWED CAP OVER PARTS OF SOUTHWEST MN. THE MAIN SEVERE WEATHER THREAT ARE DAMAGING WINDS AND LARGE HAIL ANOTHER UPPER LOW ROTATING IN THE WAKE OF THIS MAIN SHORTWAVE MONDAY NIGHT AND TUESDAY. THIS SYSTEM WILL RE-ENFORCE AND BRING ANORTHER SHOT OF UNSEASONABLY COOL AIR OVER THE UPPER MIDWEST. TREND MAX TEMPS DOWN FROM THE PREVIOUS FORECAST. LONGER TERM...THU THROUGH SUN KEPT A CHANCE OF SHOWERS ACROSS OUR FORECAST AREA WEDNESDAY AND WEDNESDAY NIGHT WITH THE LAST IN A SERIES OF UPPER LEVEL SHORT WAVES ROTATING AROUND THE HUDSON BAY LOW. DOES NOT APPEAR TO BE QUITE AS UNSTABLE AS EARLIER DEPICTED SO LEFT MENTION OF THUNDER OUT FOR NOW. THE LAST THREE RUNS OF THE GFS MODEL SEEM FAIRLY CONSISTENT FROM THURSDAY AND FRIDAY. A 500 MB RIDGE IS FORECAST TO REMAIN WELL WEST OF THE AREA AND THERE ARE NO SIGNIFICANT FEATURES IN THE NORTHWEST FLOW ALOFT UNTIL THE WEEKEND. ENSEMBLE POPS NEGLIGIBLE FOR THE LATER WORK DAYS...BUT BEGIN TO INCR SLIGHTLY OVER THE WEEKEND...AND GFS ENSEMBLES HINTING AT POSS S/W SAT AND SUN. QUESTION AS TO EXTEND OF MOISTURE...BUT WL ADD SML POPS IN MAINLY FOR SAT NGT INTO SUN. UPR FLOW GRADUALLY SHIFTS MORE TO THE WEST TO NORTHWEST WITH ACCOMPANY SLOW WARMING TREND TWD LTR PDS. && MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Aug 8, 4:55 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 455 AM CDT SUN AUG 8 2004 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-091100- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 455 AM CDT SUN AUG 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO WESTERN MINNESOTA FROM THE DAKOTAS BY EARLY THIS AFTERNOON. THIS COLD FRONT WILL SWEEP ACROSS THE CENTRAL AND EASTERN SECTIONS OF MINNESOTA THIS AFTERNOON...THEN REACH WEST CENTRAL WISCONSIN EARLY THIS EVENING. THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THIS COLD FRONT. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE AND CONTAIN LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Aug 8, 3:34 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
334 PM CDT SUN AUG 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL BRICELYN 43.56N 93.81W
08/08/2004 0.75 INCH FARIBAULT MN PUBLIC
&&
MBKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:10 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 35 min |
| Aug 8, 5:40 PM CDT | Tornado Warning | MPX | Chippewa, Dunn | 35 min |
| Aug 8, 6:36 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 54 min |
| Aug 8, 6:44 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Rusk | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.